Arkansas, 2014

Hail and Damaging Winds in Arkansas, April 3 to 4, 2014

April 3 to 4, 2014 · NWS LZK · 34 events in 20 counties and zones

Severe thunderstorms developed on the 3rd ahead of a cold front that was advancing into a warm and humid air mass. During the evening of the 3rd, several of the storms produced very large hail in north central Arkansas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
2
Injuries
1
Property damage
$3.8 million
Crop damage
None recorded
Events
34

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Severe thunderstorms developed on the 3rd ahead of a cold front that was advancing into a warm and humid air mass. During the evening of the 3rd, several of the storms produced very large hail in north central Arkansas. From the late evening hours of the 3rd into the very early morning hours of the 4th, thunderstorms swept across southern Arkansas, producing wind damage. The most severe damage occurred as a bow echo moved through.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 3, 5:13 AM CST, 3 hours 32 minutes earlier.

Area forecast discussion, Apr 3, 5:13 AM CST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
613 AM CDT THU APR 3 2014

.DISCUSSION...

UPDATED FOR 12Z AVIATION DISCUSSION.

&&

.AVIATION...

STRONG SOUTHERLY WINDS ALREADY NOTED THIS MORNING WILL PERSIST
THROUGH THE DAY. 12-17KTS SUSTAINED WITH GUSTS TO 25KTS EXPECTED.
PRIMARILY MVFR CEILINGS IN PLACE ATTM MAY IMPROVE TO VFR BRIEFLY
AROUND 18Z. SCATTERED SHRA/TSRA ACTIVITY BETWEEN KBPK/KHRO AND
KLIT ATTM AND ALSO A FEW SHOWERS WEST OF KHOT MOVING ENE. EXPECT MORE
ACTIVITY TO DEVELOP LATE AFTERNOON THROUGH THE EVENING
HOURS...WITH SEVERE POTENTIAL LIKELY. ACTIVITY WILL DIMINISH WEST
TO EAST AROUND 06Z WITH WS TO NW BETWEEN 06-12Z AT AREA TERMINALS
WITH FROPA.

&&

.PREV DISCUSSION... /ISSUED 254 AM CDT THU APR 3 2014/

DISCUSSION...

MAIN CONCERNS THIS FORECAST CYCLE REMAIN CHANCES OF CONVECTION...
WITH RISK OF SEVERE STORMS...AND SOME LOCALIZED FLOODING POSSIBLE
WITH HEAVY RAIN. ALSO WINDS WILL BE ELEVATED TODAY AND A LAKE WIND
ADVISORY WILL BE IN EFFECT.

CURRENTLY A SOUTH WIND FLOW HAS INCREASED MOISTURE LEVELS AND KEEP
TEMPS MILD THIS MORNING. DEW POINTS ARE IN THE 60S...WITH THE 00Z
KLZK SOUNDING HAVING A PRECIP WATER VALUE OF 1.36 INCHES. THE WIND
PROFILE WAS VEERING WITH SURFACE WINDS SE TO S...WHILE A LOW LEVEL
JET FROM THE SW AT AROUND 40 KNOTS. A WEAKER CAP WAS STILL PRESENT
AROUND 7-8K FEET. THE WARM FRONT HAS LIFTED A BIT FARTHER NORTH OVER
SOUTHERN MO...AND EXTENDED BACK TO THE WEST TO SE KS. THE COLD
FRONT WILL DEVELOP TODAY OVER TEXAS. ALOFT...A SW WIND FLOW HAD
SOME SHORT WAVE ENERGY IN IT OVER KS TO MO...WHERE CONVECTION WAS
ONGOING...WHILE OVER AR...SCATTERED SHOWERS WERE DEVELOPING OVER
MAINLY WESTERN AREAS. STORMS WILL MOVE NE WITH THE STEERING FLOW.
THE CONVECTION OVER AR WAS BEING INITIATED BY A LOW LEVEL JET AND
SOME UPPER SHORT WAVE ENERGY.

SHORT TERM...TODAY THROUGH SUNDAY NIGHT

MAIN CONCERN TODAY AND TONIGHT IS THE CONVECTION AND RISK OF
SEVERE STORMS OVER THE STATE. SPC DOES HAVE MUCH OF AR IN A
MODERATE RISK...DUE TO FACTORS COMING TOGETHER OVER THE AREA TO
PRODUCE A THREAT OF SEVERE STORMS. THIS MORNING THE FORECAST WILL
HAVE A CHANCE OF SHOWERS AND THUNDERSTORMS...THEN UP THIS TO
LIKELY TO CATEGORICAL FOR THE AFTERNOON...EVENING...AND INTO THE
OVERNIGHT. A WARM AND MOIST ATMOSPHERE WILL BE IN PLACE...LI
VALUES REACH -5 TO -8...CAPE VALUES OF 1500 TO 2200 J/KG...AND A
VEERING WIND PROFILE WILL COMBINE TO PRODUCE THE SEVERE STORM
THREAT. ISOLATED STORMS AHEAD OF FRONT COULD PRODUCE LARGE
HAIL...DAMAGING WINDS...AND A TORNADO POTENTIAL WILL BE POSSIBLE.
AS THE COLD FRONT GRADUALLY MOVES THROUGH THE STATE...ADDITIONAL
CONVECTION WILL BE POSSIBLE ALONG IT. SOME OF THESE STORMS COULD
REACH SEVERE POTENTIAL ALSO. DUE TO THE HIGH MOISTURE CONTENT OF
THE ATMOSPHERE HEAVY RAIN WILL BE POSSIBLE WITH LOCALIZED
FLOODING. THE CURRENT ATMOSPHERE DOES HAVE A WEAK CAP AND MODEL
SOUNDINGS KEEP THIS THROUGH MID DAY...BUT THEN THIS IS EXPECTED
TO WEAKEN AND END AS THE ATMOSPHERIC WINDS MOVE INTO AR. ELEVATED
SURFACE WINDS WILL PROMPT A LAKE WIND ADVISORY.

THE UPPER SYSTEM AND COLD FRONT WILL MOVE PROGRESSIVELY THROUGH AR
TONIGHT AND THE MAIN CONVECTION AREA WILL PUSH EAST EARLY IN THE
OVERNIGHT...AND BE MAINLY OUT OF AR BY SUNRISE FRIDAY. MODELS ARE
CONSISTENT WITH OVERALL TIMING OF THE SYSTEM OUT OF AR EARLY
FRIDAY MORNING...AS THE SURFACE HIGH PRESSURE SYSTEM PUSHES INTO
AR. COOLER AND DRY WEATHER WILL BE SEEN SATURDAY...BUT THEN THE
ACTIVE UPPER SOUTHERN STREAM HAS AN UPPER SYSTEM MOVING INTO THE
SOUTHERN PLAINS...AND THE CHANCE OF RAIN IS BACK IN THE FORECAST
SATURDAY NIGHT TO SUNDAY. TEMPERATURES TODAY WILL BE ABOVE
NORMAL...THEN BACK CLOSER TO NORMAL VALUES OR A BIT BELOW
NORMAL...FOR FRIDAY AND INTO THE WEEKEND.

LONG TERM...MONDAY THROUGH WEDNESDAY

FAIRLY GOOD AGREEMENT IN MODEL SOLUTIONS TO KICK OFF THE LONG TERM
AS EACH DISPLAYS A FAIRLY POTENT UPPER TROUGH OVER THE STATE MONDAY
MORNING. THIS FEATURE WILL BE ACCOMPANIED BY A SURFACE LOW
TRAVELING FROM THE MID MISSISSIPPI RIVER VALLEY INTO THE OHIO RIVER
VALLEY.

THE TROUGH OVERHEAD LOOKS TO REMAIN AND PROVIDE A FEW DISTURBANCES
TO THE STATE FROM THE NORTHWEST...WHICH WILL KEEP SLIGHT RAIN
CHANCES IN THE FORECAST THROUGH EARLY WEDNESDAY. ANOTHER EFFECT FROM
THE TROUGH BEING OVER THE AREA FOR A FEW DAYS WILL BE BELOW NORMAL
TEMPERATURES...AS DAYTIME HIGHS WILL LIKELY BE IN THE 50S TO 60S
WITH OVERNIGHT LOWS PARTICULARLY CHILLY FOR THIS TIME OF YEAR.
READINGS AT NIGHT COULD FALL INTO THE 30S ACROSS THE NORTH...WITH
40S NOTED ELSEWHERE.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     79  52  63  40 /  70  80  10   0
CAMDEN AR         79  55  70  44 /  60  80  10   0
HARRISON AR       77  45  58  35 /  80  70  10   0
HOT SPRINGS AR    78  51  67  42 /  70  80  10   0
LITTLE ROCK   AR  78  53  67  43 /  70  80  10   0
MONTICELLO AR     80  58  71  46 /  60  80  10   0
MOUNT IDA AR      77  50  66  41 /  70  70  10   0
MOUNTAIN HOME AR  79  48  59  36 /  80  80  10   0
NEWPORT AR        78  53  64  41 /  70  80  10   0
PINE BLUFF AR     79  56  69  45 /  60  80  10   0
RUSSELLVILLE AR   78  49  62  40 /  70  70  10   0
SEARCY AR         78  53  65  42 /  70  80  10   0
STUTTGART AR      78  55  68  44 /  60  80  10   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR ARKANSAS-
BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-
DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-
LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-
POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-
WHITE-WOODRUFF-YELL.

&&

AVIATION...226
Hazardous weather outlook, Apr 3, 8:10 AM CST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
910 AM CDT THU APR 3 2014

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-040845-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
910 AM CDT THU APR 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THIS MORNING MAINLY OVER THE WESTERN PART OF THE STATE. SOME OF
THESE STORMS WILL BE SEVERE WITH LARGE HAIL...GUSTY WINDS AND
ISOLATED TORNADOES.

BY THIS AFTERNOON...A STRONG STORM SYSTEM WILL TRACK FROM THE CENTRAL
PLAINS TO THE UPPER MIDWEST. THE SYSTEM WILL DRAG A COLD FRONT INTO
ARKANSAS...ALLOWING THUNDERSTORMS TO DEVELOP AHEAD OF THE FRONT.

ADDITIONAL SEVERE WEATHER WILL BE POSSIBLE LATE THIS AFTERNOON AND
EVENING...ESPECIALLY IN THE EASTERN HALF OF THE STATE. STORMS THAT
BECOME SEVERE WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS AND TORNADOES. THE EXTENT OF THE SEVERE WEATHER WILL BE
DETERMINED BY HOW MUCH CAPPING EXISTS WHEN THE FRONT MOVES THROUGH.

AS FAR AS RAINFALL...HALF INCH TO INCH AND A HALF TOTALS ARE IN THE
FORECAST. PARTS OF THE SOUTHWEST COULD GET LESS...WITH POTENTIALLY
MORE ACROSS THE NORTHEAST. GUSTY WINDS WILL BE SEEN AS WELL
TODAY...A LAKE WIND ADVISORY IS IN EFFECT FOR MUCH OF THE STATE AS
WINDS ARE EXPECTED TO BE OUT OF THE SOUTH AT 15 TO 20 MPH WITH
GUSTS ABOVE 30 MPH AT TIMES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER STORM SYSTEM WILL IMPACT THE REGION SUNDAY AND MONDAY...WITH
MORE CHANCES FOR SHOWERS AND THUNDERSTORMS. COOLER AIR WILL BE
PULLED IN ON THE BACKSIDE OF THE SYSTEM WHICH WILL BRING A FEW
COLD MORNINGS TO AT LEAST NORTHERN PARTS OF THE STATE DURING THE
EARLY PART OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY WITH SEVERE WEATHER EXPECTED
ACROSS MUCH OF ARKANSAS.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

226/56

In the hours before

Special weather statement, Apr 3, 7:57 AM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
857 AM CDT THU APR 3 2014

ARZ037-031440-
SCOTT AR-
857 AM CDT THU APR 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCOTT COUNTY UNTIL
945 AM CDT...

AT 855 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A THUNDERSTORM WAS RAPIDLY DEVELOPING 18 MILES WEST OF MOUNTAIN
FORK...OR 28 MILES SOUTHWEST OF HARTFORD...MOVING NORTHEAST AT 45
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WALDRON...            OLIVER...             MORGAN SPRINGS...
  MANSFIELD...          LAKE HINKLE...        BEAUCHAMP...
  WINFIELD...           HON...                ELM PARK...
  CAUTHRON...           BLACK FORK...         BATES...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3493 9445 3496 9441 3496 9429 3497 9424
      3505 9423 3507 9425 3511 9414 3506 9414
      3505 9409 3491 9400 3473 9446
TIME...MOT...LOC 1357Z 242DEG 37KT 3474 9470

58

The radar

The Western Arkansas radar (KSRX), 42 km away, was scanning. The volume nearest the first event began at 14:45 UTC.

Open the radar archive at this moment

Event by event

27 thunderstorm wind, 7 hail. Local standard time, as filed.

Thunderstorm Wind, Scott

When
April 3, 8:45 AM CST
Where
Scott County, Cauthron
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
34.920, -94.300

Phone lines were blown down.

Hail, Searcy

When
April 3, 6:58 PM CST to 7:07 PM CST
Where
Searcy County, 1.22 mi SW of Jameson to Landis
Measured
3 in hail
Reported by
Social Media
Coordinates
35.906, -92.663

Very large hail fell from the Marshall area eastward to Landis. Some of the hail was 2 to 3 inches in diameter.

Hail, Searcy

When
April 3, 7:00 PM CST
Where
Searcy County, 1 mi S of Marshall
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.886, -92.630

Hail, Baxter

When
April 3, 7:15 PM CST
Where
Baxter County, Big Flat
Measured
2.5 in hail
Reported by
Broadcast Media
Coordinates
36.000, -92.400

Hail, Izard

When
April 3, 7:30 PM CST
Where
Izard County, 3 mi N of Wideman
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
36.223, -92.000

Hail, Izard

When
April 3, 7:33 PM CST
Where
Izard County, Calico Rock
Measured
2 in hail
Reported by
Broadcast Media
Coordinates
36.120, -92.130

Hail as large as 2 inches in diameter fell in the Calico Rock area.

Thunderstorm Wind, Izard

When
April 3, 7:38 PM CST
Where
Izard County, Calico Rock
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
36.120, -92.130

A few trees were blown down in the Calico Rock area.

Hail, Fulton

When
April 3, 7:50 PM CST
Where
Fulton County, Glencoe
Measured
1.75 in hail
Reported by
Social Media
Coordinates
36.280, -91.750

Hail, Fulton

When
April 3, 7:54 PM CST
Where
Fulton County, 1 mi E of Agnos
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.270, -91.662

Hail from nickel to quarter size fell.

Thunderstorm Wind, Pike

When
April 3, 10:04 PM CST
Where
Pike County, Murfreesboro
Measured
61 kt (70 mph) estimated gust
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
34.070, -93.680

Two homes and a storage shed sustained major damage. Trees and power lines were blown down.

Thunderstorm Wind, Pike

When
April 3, 10:10 PM CST
Where
Pike County, Murfreesboro
Measured
61 kt (70 mph) estimated gust
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
34.070, -93.680

Numerous trees were blown down, a shed was blown away, and two homes sustained damage.

Thunderstorm Wind, Montgomery

When
April 3, 10:20 PM CST
Where
Montgomery County, 4 mi NE of Welsh
Measured
61 kt (70 mph) estimated gust
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
34.391, -93.420

Numerous trees and some power lines were blown down in the area of U.S. 70.

Thunderstorm Wind, Pike

When
April 3, 10:42 PM CST
Where
Pike County, Delight
Measured
56 kt (64 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
34.030, -93.500

Trees and power lines were blown down.

Thunderstorm Wind, Pike

When
April 3, 10:45 PM CST
Where
Pike County, Antoine
Measured
56 kt (64 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
34.030, -93.420

Trees and power lines were blown down.

Thunderstorm Wind, Garland

When
April 3, 10:50 PM CST
Where
Garland County, Hot Spgs
Measured
52 kt (60 mph) estimated gust
Property damage
$50,000
Reported by
Amateur Radio
Coordinates
34.500, -93.050

Trees and power lines were blown down, with one tree falling on a car.

Thunderstorm Wind, Garland

When
April 3, 10:55 PM CST
Where
Garland County, 0.66 mi WSW of Price
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
34.465, -92.930

Trees were blown down on U.S. 270.

Thunderstorm Wind, Hot Spring

When
April 3, 10:55 PM CST
Where
Hot Spring County, 5 mi W of Malvern
Measured
61 kt (70 mph) estimated gust
Property damage
$20,000
Reported by
Public
Coordinates
34.370, -92.888

A greenhouse was destroyed and the roof of a house was damaged.

Thunderstorm Wind, Ouachita

When
April 3, 11:10 PM CST to 11:18 PM CST
Where
Ouachita County, 3.87 mi NNE of Buena Vista to 2.08 mi ESE of Camden
Measured
74 kt (85 mph) estimated gust
Property damage
$2.5 million
Reported by
NWS Storm Survey
Coordinates
33.533, -92.930

The Camden-Fairview High School had damage at the baseball field, where the bleachers were overturned and the dugouts were destroyed, at the football stadium and weight room, at the band building, and at one of the classroom buildings. Hundreds of trees were blown down. Nine homes were destroyed, nine had major damage, 13 had minor damage, and seven were affected. Many power lines were blown down, including a major transmission line, leaving the entire city without power.

Thunderstorm Wind, Clark

When
April 3, 11:10 PM CST
Where
Clark County, 3.4 mi W of Gum Spgs
Measured
61 kt (70 mph) estimated gust
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
34.088, -93.139

Large trees were uprooted, a carport was damaged, and a shed was overturned.

Thunderstorm Wind, Dallas

When
April 3, 11:12 PM CST to 11:30 PM CST
Where
Dallas County, 1 mi S of Dalark to Carthage
Measured
70 kt (81 mph) estimated gust
Deaths
0 direct, 2 indirect
Injuries
0 direct, 1 indirect
Property damage
$175,000
Reported by
NWS Storm Survey
Coordinates
34.016, -92.880

A bow echo caused a swath of wind damage. Hundreds of trees were snapped off or uprooted and many utility lines were knocked down. A vacant house in Manning was crushed by a falling tree and the roofs of two mobile homes were damaged. Southeast of Tulip, the roof of a house was damaged. In Carthage, a falling tree knocked some windows out of a house and crushed a pickup truck, and a metal building had part of its roof removed. At the Fairview community north of Sparkman, a house caught fire after an accident with candles, which were being used to light the house after power lines were knocked down. The house burned to the ground. Boys 2 and 3 years old were killed in the fire and their father suffered burns while trying to rescue them. Power was knocked out to the entire county.

Thunderstorm Wind, Ouachita

When
April 3, 11:20 PM CST
Where
Ouachita County, 1 mi SE of East Camden
Measured
56 kt (64 mph) estimated gust
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
33.590, -92.728

Numerous trees were blown down.

Thunderstorm Wind, Ouachita

When
April 3, 11:24 PM CST to 11:25 PM CST
Where
Ouachita County, Harmony Grove to 1 mi SE of Harmony Grove
Measured
56 kt (64 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
33.650, -92.780

Many trees were blown down and several houses were damaged.

Thunderstorm Wind, Calhoun

When
April 3, 11:40 PM CST
Where
Calhoun County, Hampton
Measured
56 kt (64 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
33.530, -92.470

Many trees and power lines were blown down.

Thunderstorm Wind, Cleveland

When
April 3, 11:40 PM CST
Where
Cleveland County, 8.07 mi WSW of Staves
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
33.995, -92.415

Some trees were blown down.

Thunderstorm Wind, Grant

When
April 3, 11:40 PM CST
Where
Grant County, Grapevine
Measured
56 kt (64 mph) estimated gust
Property damage
$15,000
Reported by
Public
Coordinates
34.150, -92.320

Trees and power lines were blown down.

Thunderstorm Wind, Faulkner

When
April 3, 11:42 PM CST
Where
Faulkner County, 0.97 mi NNE of Bono
Measured
61 kt (70 mph) estimated gust
Property damage
$40,000
Reported by
Public
Coordinates
35.264, -92.477

A barn was destroyed, several houses were damaged, and some trees were blown down.

Thunderstorm Wind, Calhoun

When
April 3, 11:45 PM CST to 11:48 PM CST
Where
Calhoun County, 1.05 mi WSW of Summerville to 5 mi ENE of Harrell
Measured
61 kt (70 mph) estimated gust
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
33.516, -92.368

Numerous trees were blown down.

Thunderstorm Wind, Calhoun

When
April 3, 11:45 PM CST
Where
Calhoun County, 1.14 mi N of Elberta to 2.69 mi W of Big Hill
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
33.717, -92.472

Trees were blown down. Power was knocked out to the entire county, due to power lines having been blown down.

Thunderstorm Wind, Jefferson

When
April 3, 11:50 PM CST
Where
Jefferson County, Sulphur Spgs
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
34.180, -92.130

Trees were blown down.

Thunderstorm Wind, Bradley

When
April 3, 11:50 PM CST
Where
Bradley County, 2.56 mi NNW of Farmville to 2.05 mi WSW of Cross Rds
Measured
70 kt (81 mph) estimated gust
Property damage
$500,000
Reported by
NWS Storm Survey
Coordinates
33.566, -92.191

One chicken house collapsed and three others were damaged. Many hundreds of chickens were killed. Numerous trees and power lines were blown down, with some houses and outbuildings damaged by falling trees. A camping trailer tipped over against a power pole.

Thunderstorm Wind, Bradley

When
April 4, 12:00 AM CST
Where
Bradley County, Warren
Measured
56 kt (64 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
33.620, -92.070

Many trees were blown down in Warren and elsewhere in the county.

Thunderstorm Wind, Jefferson

When
April 4, 12:00 AM CST
Where
Jefferson County, White Hall
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
34.270, -92.100

Trees and power lines were blown down.

Thunderstorm Wind, Drew

When
April 4, 12:10 AM CST to 12:18 AM CST
Where
Drew County, 5 mi WNW of Monticello to 3 mi NE of Monticello
Measured
56 kt (64 mph) estimated gust
Property damage
$50,000
Reported by
Newspaper
Coordinates
33.658, -91.880

Many trees and power lines were blown down in the Monticello area and elsewhere in Drew County.

Thunderstorm Wind, Desha

When
April 4, 12:58 AM CST
Where
Desha County, Arkansas City
Measured
56 kt (64 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
33.620, -91.200

A metal storage building was damaged. Trees and power lines were blown down around Arkansas City and elsewhere in Desha County.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Thunderstorm Wind, Dallas2014-04-032MalePermanent HomeIndirect
Thunderstorm Wind, Dallas2014-04-033MalePermanent HomeIndirect

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2014Every state in 2014This day in weather historyWarnings in Arkansas, April 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 500076, 500079, 500078, 500080, 500081, 500082, 500086, 500083, 500087, 500368, 500088, 500090, 500370, 500369, 500094, 500361, 500365, 500092, 500096, 500101, 500105, 500104, 500106, 500107, 500367, 500362, 500108, 500111, 500109, 500110, 500112, 500113, 500114, 500366.